MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3544700
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 12/08/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade iv, generalized illness and surgical intervention.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent breast augmentation revision surgery with 700cc mentor memorygel breast implants experienced bilateral capsular contracture baker grade iv, chronic pain, scar tissue, inability to perform adls, burning sensation underneath and around areola, back pain and deformity in implants post procedure.As a result, patient has a planned explantation on (b)(6) 2020.In 2017, patient underwent a surgical procedure to re-position the right and left breast implants.The right and left breast implants were re-used.Per mentor ifu, these devices are for single use only and should not be re-implanted.Therefore, these devices were used off label.This report is for the right sided device.See 1645337-2019-25601 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
On 3/10/2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 11/20/2020.Device evaluation summary: according to the information reported, the patient experienced bilateral capsular contracture, chronic pain, scar tissue, inability to perform adls, burning sensation underneath and around the areola, back pain, and deformity in implants post-procedure.Additionally, the patient underwent a surgical procedure to re-position the right and left breast implants.Both were re-used.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Per mentor instructions for use (ifu), these devices are for single use only and should not be re-implanted.Therefore, both devices were used off label.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9459030
Report Number1645337-2019-25602
Device Sequence Number2158939
Product Code FTR
UDI-Device Identifier00081317001157
UDI-Public00081317001157
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/04/2020
Device Model Number3544700
Device Catalogue Number3544700
Device Lot Number6938562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer03/10/2020
11/20/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date03/30/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR